CSN Login
Members Online: 21

aquaphor, etc

LaCh
Posts: 512
Joined: Dec 2012

I don't yet need aquaphor, having had only two radiation txs but decided to apply it anyway. It's much thicker than I expected and doesn't seem water soluble. Knowing the importance of removing all topical ointments before radiation, how do you remove this stuff?

Also, the radio onlcologist who I like less and less each time I see him gave me two packets of A&D ointment, which I've read on this site creates quite a few problems as a topical ointment. Any comments about the aquaphor and/or other topical ointments? Thanks.

horsepad's picture
horsepad
Posts: 82
Joined: Apr 2012

Aquaphor did nothing for me at the end of treatments. I was put on silverdene. I was burnt severely. The radiologist refused to treat me at the end because I was burnt so bad. My oncologist insisted I continue with treatments which I did. I couldn't get the silverdene off the little bit skin I had left and was told to use a solution of vinegar and water to remove the ointment. You will not have burns right away but use the aquaphor anyway. Best wishes to you.

mp327's picture
mp327
Posts: 2889
Joined: Jan 2010

I would advise against using the A&D ointment until after you have finished all treatments. It has zinc in it and may intensify the burning you get from the radiation. Two things that were suggested on another forum were the liquid from Vitamin E capsules and pure Aloe. Neither contain any metal to increase burning and may also be easier to remove.

Marynb
Posts: 1134
Joined: Aug 2012

I would suggest that you not use anything until you absolutley need it. I think one reason that I did not burn too badly is because I did not use anything during my treatment period. After treatment, aquaphor is what my hospital suggested. Also, they told me that the only evidence based cleanser was Dove for sensitive skin body wash. That is what I used during treatments. I used e handheld shower to make sure that it wS all washed off.

mxperry220
Posts: 360
Joined: Mar 2011

I found Aquaphor worked the best for me. I tried several ointments some were prescription. Soap and water worked for me as far as removal of the Aquaphor. I did not have severe burns thoughout the treatment process. I had mainly sunburn like effect in my goin and anal area. I did not have any blistering.
Mike

LaCh
Posts: 512
Joined: Dec 2012

Thanks guys...
I'll keep it all in mind. I'll keep it short for now. I'm not sure if I'm just very, very tired from not sleeping (I'm not sleeping well) or if the radiation and chemo have caught up to me. Seems crazy--it's only day two but I'm beyond tired.

mp327's picture
mp327
Posts: 2889
Joined: Jan 2010

I remember being very tired at the end of day 1, but I think it was primarily due to not sleeping and all the anxiety. I hope you got some rest.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network